Alert archive / Colorado / Flash Flood Warnings in 2014

Flash Flood Warning 58, NWS Pueblo, CO

July 30, 2014Baca County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 30, 2014, 12:17 AM MDT for Baca County, Colorado. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2014, 12:17 AM MDT (06:17 UTC)
Expired
Jul 30, 2014, 3:15 AM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County Baca County, CO

What was reported inside it

TimeReportWhereRemark
Jul 30, 12:55 AM MDTFLASH FLOOD1 Sw Springfield, COWATER FLOWING 5 FEET DEEP AND 3 FEET WIDE ACROSS CR 24.6
Jul 30, 1:47 AM MDTFLASH FLOOD6 W Springfield, COCR 19 JUST NORTH OF CR FF FLOODED AND CLOSED
Jul 30, 1:57 AM MDTFLASH FLOODSpringfield, COSEVERAL ROADS IN SPRINGFIELD FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.3 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1302 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

248 
WGUS55 KPUB 300617
FFWPUB
COC009-300915-
/O.NEW.KPUB.FF.W.0058.140730T0617Z-140730T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1217 AM MDT WED JUL 30 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 315 AM MDT
    
* AT 1216 AM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS NORTHWESTERN BACA COUNTY. FLASH FLOODING IS 
  EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SPRINGFIELD...PRITCHETT AND VILAS. 

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...FREEZEOUT
CREEK...ANTELOPE CREEK...TWO BUTTE CREEK...LONE ROCK DRAW...BEAR
CREEK...PLUM CREEK...CAT CREEK...SAND ARROYO CREEK...SAND CREEK...DRY
CREEK...LITTLE HORSE CREEK AND HORSE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3755 10243 3727 10242 3726 10300 3754 10300

$$

MW
3 follow-up statements
743 
WGUS75 KPUB 300656
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1256 AM MDT WED JUL 30 2014

COC009-300915-
/O.CON.KPUB.FF.W.0058.000000T0000Z-140730T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BACA CO-
1256 AM MDT WED JUL 30 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM MDT FOR
NORTHWESTERN BACA COUNTY...

AT 1249 AM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA. DOPPLER RADAR IS ESTIMATING 
BETWEEN 1 AND 2 INCHES OF RAIN HAS FALLEN OVER THE PAST HOUR. THIS 
IS ON TOP OF PREVIOUS HEAVY RAINFALL OF 1 TO 3 INCHES ACCUMULATED 
OVER THE PAST SEVERAL HOURS...WITH THE GREATEST AMOUNTS ALONG AND 
NORTH OF HIGHWAY 160 BETWEEN SPRINGFIELD AND PRITCHETT. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SPRINGFIELD...PRITCHETT AND VILAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3755 10243 3727 10242 3726 10300 3754 10300

$$

MW
538 
WGUS75 KPUB 300722
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
122 AM MDT WED JUL 30 2014

COC009-300915-
/O.CON.KPUB.FF.W.0058.000000T0000Z-140730T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BACA CO-
122 AM MDT WED JUL 30 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM MDT FOR
NORTHWESTERN BACA COUNTY...

AT 114 AM MDT...DOPPLER RADAR INDICATED HEAVY RAIN HAS MOVED OUT OF 
THE WARNED AREA...WITH GENERALLY LIGHT RAIN CONTINUING ACROSS 
PORTIONS OF NORTHWESTERN BACA COUNTY. 

DOPPLER RADAR IS ESTIMATING 1 TO 2 INCHES HAS FALLEN ACROSS THE AREA 
OVER THE PAST HOUR. THIS...COMBINED WITH PREVIOUS HEAVY RAINFALL 
FROM EARLIER IN THE EVENING...IS PUSHING STORM TOTALS ACROSS THE 
AREA TO BETWEEN 3 AND LOCALLY 5 INCHES. 

AT 1255 AM MDT...LOCAL LAW ENFORCEMENT REPORTED WATER UP TO 5 FEET 
DEEP AND 3 FEET WIDE ON COUNTY ROAD 24.6...JUST SOUTHWEST OF 
SPRINGFIELD. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
SPRINGFIELD...PRITCHETT AND VILAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3755 10243 3727 10242 3726 10300 3754 10300

$$

MW
792 
WGUS75 KPUB 300815
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
215 AM MDT WED JUL 30 2014

COC009-300915-
/O.CON.KPUB.FF.W.0058.000000T0000Z-140730T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BACA CO-
215 AM MDT WED JUL 30 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM MDT FOR
NORTHWESTERN BACA COUNTY...

AT 211 AM MDT...DOPPLER RADAR INDICATED HEAVY RAIN IN HAS DECREASED 
ACROSS NORTHWESTERN BACA COUNTY.  PUEBLO DOPPLER RADAR ESTIMATED 
BETWEEN 2 AND 4.5 INCHES OF RAIN HAS FALLEN AROUND THE SPRINGFIELD 
AREA SINCE TUESDAY AFTERNOON AND FLASH FLOODING IS EXPECTED TO 
CONTINUE UNTIL THE WATER HAS A CHANCE TO RECEDE. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SPRINGFIELD...PRITCHETT AND VILAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING.

&&

LAT...LON 3755 10243 3727 10242 3726 10300 3754 10300

$$

KT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 11:35 PM MDT, 42 minutes earlier.

Area forecast discussion, Jul 29, 11:35 PM MDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1135 PM MDT TUE JUL 29 2014

.UPDATE...
ISSUED AT 1107 PM MDT TUE JUL 29 2014

PLAN TO ISSUE AN UPDATE TO THE FORECAST BY MIDNIGHT TONIGHT AS
FLASH FLOOD WATCH WILL EXPIRE AT MIDNIGHT FOR THE SAN LUIS VALLEY
AND THE MOUNTAINS OF SOUTH CENTRAL COLORADO. OTHERWISE...SOME
UNCERTAINTY REMAINS REGARDING THE POTENTIAL FOR HEAVY RAINFALL
WEDNESDAY. ATMOSPHERE CERTAINLY REMAINS MOIST BOTH AT THE LOWER
LEVELS AND ALOFT. LOW LEVEL UPSLOPE FLOW CONTINUES AS WELL WITH A
BOUNDARY MOVING WEST AND PROVIDING FOCUS AND LIFT FOR DEVELOPMENT
OF STORMS. CONCERN AT THIS POINT IS THAT WE WILL BE TOO STABLE FOR
CONVECTION WITH RAINFALL BECOMING PRIMARILY A WIDESPREAD RAIN
EVENT. STILL...WITH ANY STORMS/SHOWERS THAT DEVELOP TOMORROW...
THEY WILL BE VERY EFFICIENT RAINFALL PRODUCERS AND FOCUS COULD BE
ALONG AND IMMEDIATELY EAST OF THE SOUTHEAST MOUNTAINS. STARK

UPDATE ISSUED AT 819 PM MDT TUE JUL 29 2014

QUICK UPDATE TO THE FORECAST TO PULL IN CURRENT OBSERVATIONS AND
INCREASE POPS OVER THE NORTHERN AND EASTERN PORTIONS OF THE CWA
THROUGH THE NIGHT AND WEDNESDAY. STARK

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 235 PM MDT TUE JUL 29 2014

CURRENTLY...CONVECTION IS STARTING TO DEVELOP OVER THE EASTERN
MOUNTAINS...PALMER DIVIDE AND RATON RIDGE AREAS. DEW POINTS REMAIN
IN THE MID 50S TO LOWER 60S OVER THE PLAINS AND INTERSTATE 25
CORRIDOR. DISTURBANCE IS CONTINUING TO MOVE EASTWARD ACROSS
SOUTHERN COLORADO AS SEEN IN THE DRYING ON THE WATER VAPOR IMAGE.
CONVECTION IS DEVELOPING ALONG THE LEADING EDGE OF THE DRYING
ALOFT...AND MORE WIDESPREAD CONVECTION IS DEVELOPING OVER THE
CENTER OF THE DISTURBANCE SEEN SPINNING NEAR THE CENTRAL COLORADO
AND UTAH BORDER. SPC MESOANALYSIS AT 20Z CONTINUES TO SUGGEST VERY
UNSTABLE AIR OVER THE EASTERN PLAINS OF COLORADO...WITH CAPES OVER
2000J/KG AND WEAK CIN.

TONIGHT...AS DISTURBANCE MOVES EASTWARD...EXPECT CONVECTION TO
CONTINUE DEVELOPING OVER THE MOUNTAINS...THEN MOVE ONTO THE PLAINS
DURING THE EVENING. AS OF 20Z...CONVECTION HAS BEEN SLOWER TO
DEVELOP THAN EARLIER ANTICIPATED. WILL HAVE TO WAIT TO SEE WHAT
HAPPENS AS THE FIRST DISTURBANCE...OVER THE SAN LUIS VALLEY AT
20Z...MOVES EASTWARD. CURRENT EVOLUTION OF THE CONVECTION SUGGESTS
THE LATEST HRRR MAY BE ON TO SOMETHING. THE HRRR HAS A FIRST LINE
CONVECTION MOVING OFF OF THE MOUNTAINS BY 21Z TO 22Z PM WITH THE
STRONGER CONVECTION OVER THE PALMER DIVIDE/PIKES PEAKS REGION AND
THE RATON RIDGE. THEN...A SECOND AND STRONG ROUND OF CONVECTION
MOVES OFF OF THE MOUNTAINS BY 01Z TO 03Z...WITH PARTS OF THE
EASTERN MOUNTAINS AND PLAINS GETTING CLOBBERED BY SOME STRONG
STORMS. AS THE STORMS MOVE EAST...THEY CONGEAL INTO AN MCS WHICH
MOVES EASTWARDS OVER THE PLAINS OVERNIGHT. THE CURRENT WATCH LOOKS
GOOD FOR TONIGHT WITH STRONGER CONVECTION THIS EVENING AND MCS
OVERNIGHT. OVER THE MOUNTAINS...ANTICIPATE CONVECTION WILL BECOME
LESS NUMEROUS LATER INT HE EVENING AND OVERNIGHT AS DISTURBANCE
MOVES EAST.

WEDNESDAY...ANOTHER CHALLENGING DAY FOR CONVECTION AND RAINFALL
AMOUNTS. AS MCS MOVES INTO KANSAS AND OKLAHOMA...COLD FRONT PASSES
OVER THE EASTERN PLAINS AND EASTERN MOUNTAINS. BUFKIT SOUNDINGS
SHOW A NEARLY SATURATED SOUNDING WITH EASTERLY FLOW UP TO 1.5KM
ABOVE THE SURFACE. PRECIPITABLE WATERS ARE STILL WELL OVER AN INCH
ON THE PLAINS AND I25 CORRIDOR. WITH NEARLY SATURATED LOWER
LEVELS...THERE COULD BE THE POTENTIAL FOR SOME WARM RAIN PROCESSES
ENHANCING RAINFALL AMOUNTS. MAIN QUESTION IS HOW STRONG ANY STORMS
CAN BECOME TO PRODUCE HEAVY RAINS. CURRENT MODEL SOUNDINGS SUGGEST
THE ATMOSPHERE MAY BE TOO STABLE TO GET STRONG CONVECTION
DEVELOPING...BUT A MORE PROLONGED RAIN EVENT IS POSSIBLE NEAR THE
MOUNTAINS. AM ALWAYS LEARY OF VERY MOIST SOUNDINGS WITH 1.5KM DEEP
EASTERLY FLOW IN THE LOWER LEVELS..AS SHALLOW CONVECTION MAY GET
PINNED TO THE EASTERN SLOPES OF THE EASTERN MOUNTAINS. FURTHER
WEST...SOME MODEST DRYING WILL OCCUR...BUT STILL PLENTY OF
MOISTURE FOR SCATTERED TO NUMEROUS AFTERNOON STORMS.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 235 PM MDT TUE JUL 29 2014

PRECIP MAY LINGER THROUGH MUCH OF WEDNESDAY NIGHT WITH PERSISTENT
UPSLOPE FLOW OVER THE PLAINS AND EASTERN MOUNTAINS. RAINFALL
INTENSITY SHOULD DECREASE THROUGH THE NIGHT AS LOW LEVEL
INSTABILITY WILL BE LIMITED AND UPSLOPE FLOW GRADUALLY WEAKENS
AFTER 06Z. MODELS ALL SEEM TO SUGGEST THU WILL BE A RATHER DOWN
DAY FOR CONVECTION...ESPECIALLY OVER THE PLAINS WHERE COOL AND
STABLE AIR MASS WILL PERSIST. MOUNTAINS WILL BECOME UNSTABLE
ENOUGH FOR AFTERNOON/EARLY EVENING TSRA ONCE AGAIN...WITH HEAVY
RAIN POTENTIAL SHIFTING WESTWARD TOWARD THE CONTINENTAL DIVIDE
UNDER AXIS OF BEST INSTABILITY. MAX TEMPS WILL AGAIN BE MUCH
COOLER THAN SEASONAL AVERAGES MOST AREAS.

ON FRIDAY...AXIS OF DEEPER INSTABILITY SHIFTS EASTWARD TOWARD THE
I-25 CORRIDOR...AND EXPECT A SLIGHT UPTURN IN TSRA
COVERAGE...ESPECIALLY EASTERN MOUNTAINS AND ADJACENT PLAINS. FAR
EASTERN PLAINS THE BIGGEST QUESTION AS AIR MASS IS STILL RATHER
STABLE NEAR THE KS BORDER...THOUGH NW STEERING CURRENTS MAY ALLOW
A FEW WEAKENING TSRA TO DRIFT EAST ACROSS THE PLAINS LATE FRI
AFTERNOON/EVENING. PRECIPITABLE WATER VALUES REMAIN OVER AN INCH
ACROSS MUCH OF THE AREA...SO THREAT OF HEAVY RAIN UNDER ANY STORMS
WILL CONTINUE. PATTERN CHANGES VERY LITTLE ON SAT...WITH ANOTHER
ROUND OF FAIRLY HEALTHY AFTERNOON/EVENING TSRA. TEMPWISE...UPPER
LEVEL HEIGHTS WILL BE GRADUALLY BUILDING FRI/SAT...WITH TEMPS
WARMING MOST LOCATIONS...THOUGH MAX TEMPS WILL STILL FALL SHORT OF
SEASONAL VALUES.

UPPER RIDGE AXIS THEN DRIFTS EAST INTO THE CENTRAL PLAINS LATE SUN
INTO MON...OPENING THE DOOR FOR AN INCREASED FLOW OF MOISTURE INTO
THE WESTERN MOUNTAINS SUN...THEN ALL MOUNTAIN AREAS EARLY NEXT
WEEK. BOTH ECMWF AND GFS LIFT A FAIRLY STRONG SHORT WAVE
NORTHEASTWARD ALONG THE BACK SIDE OF THE UPPER RIDGE SUN NIGHT
INTO MON...WHICH MAY HELP PUSH MOUNTAIN TSRA ON TO THE PLAINS AS
WELL. SUSPECT CURRENT POPS FOR THE DAY 4-7 PROCEDURE MAY BE A
LITTLE TOO LOW AND WILL NEED TO BE NUDGED UPWARD IN SUBSEQUENT
FORECAST CYCLES. MAX TEMPS WILL CONTINUE CREEP UPWARD TOWARD
EARLY AUG AVERAGES...ESPECIALLY BY TUE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1107 PM MDT TUE JUL 29 2014

HAVE INCLUDED LOW CLOUDS AND REDUCED VISIBILITIES AT TAF SITES
OVERNIGHT AS MAIN RAIN AREA SHIFTS FARTHER EAST ONTO THE PLAINS. A
BOUNDARY WILL MOVE THROUGH THE PLAINS EARLY WEDNESDAY WITH
EASTERLY UPSLOPE SURFACE WINDS DEVELOPING. LATEST NAM DEPICTS
THIS FRONT MAKING IT OVER THE SOUTHEAST CO MOUNTAINS AND INTO THE
SAN LUIS VALLEY. ATMOSPHERE WILL BE NEARLY SATURATED IN THE LOWER
LEVELS...SO AREAS OF LOW CLOUDS AND FOG POSSIBLE OVERNIGHT AND
SCATTERED SHOWERS AND THUNDERSTORMS FORECAST FOR MUCH OF SOUTHEAST
COLORADO BY WEDNESDAY AFTERNOON.

&&

.HYDROLOGY...
ISSUED AT 235 PM MDT TUE JUL 29 2014

MAIN CONCERNS ARE ADDRESSED IN SHORT TERM DISCUSSION. RAINFALL
AMOUNTS UP TO 2 INCHES AND HOUR ARE POSSIBLE IN THE HEAVIER STORMS
LATE THIS AFTERNOON AND EVENING. FLASH FLOODING CONCERNS WILL
EXTEND BEYOND THE BURN SCARS WITH RECENT RAINFALLS AND MOIST
SOILS. WILL ALSO HAVE TO WATCH FOR POTENTIAL FOR HEAVY RAIN
WEDNESDAY WITH DEEP UPSLOPE FLOW AND VERY MOIST LOWER LEVELS OVER
THE EASTERN MOUNTAINS AND EASTWARD. MAIN FACTOR AGAINST HEAVY
RAINS IS POSSIBLE LACK OF INSTABILITY TO GET STRONG STORMS TO
DEVELOP. WINDS ALOFT ALSO INCREASE SO STORMS MAY BE MOVE FASTER.
--PGW--

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR COZ072>089-
093>099.

&&

UPDATE...STARK
SHORT TERM...PGW
LONG TERM...PETERSEN
AVIATION...STARK
Hazardous weather outlook, Jul 30, 12:07 AM MDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1207 AM MDT WED JUL 30 2014

COZ058>089-093>099-310615-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1207 AM MDT WED JUL 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...REST OF TONIGHT

THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL CONTINUE TO IMPACT THE
SOUTHEAST PLAINS OVERNIGHT. FLASH FLOODING AND CLOUD TO GROUND
LIGHTNING WILL BE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE RISK FOR LOCALLY HEAVY RAINFALL AND ASSOCIATED FLASH FLOODING
IS EXPECTED TO CONTINUE OVER MUCH OF SOUTHERN COLORADO FROM
WEDNESDAY INTO POSSIBLY THE WEEKEND. SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ARE ANTICIPATED OVER THE MOUNTAINS MOST
AFTERNOONS...WITH STORMS SPREADING ACROSS THE ADJACENT HIGH
VALLEYS AND NEARBY PLAINS THROUGH THE EVENING HOURS. AT THIS
TIME...IT APPEARS THAT THE THE RISK OF FLASH FLOODING WILL BE
HIGHEST WEDNESDAY...ALTHOUGH THE POTENTIAL FOR LOCALIZED FLASH
FLOODING WILL ALSO BE POSSIBLE AT TIMES FROM LATER THIS WEEK INTO
THIS WEEKEND. IN ADDITION...IF ENOUGH PRECIPITATION
FALLS...PORTIONS OF THE ARKANSAS AND PURGATOIRE RIVERS...ALONG
WITH THEIR TRIBUTARY CREEKS AND STREAMS MAY EXPERIENCE FLOODING AT
TIMES.

PLEASE REMEMBER THAT AREA BURN SCARS...URBAN AREAS...STEEP
TERRAIN LOCATIONS AND AREAS THAT HAVE RECEIVED RECENT HEAVY
PRECIPITATION WILL BE MOST VULNERABLE TO THE FLASH FLOOD RISK.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE THROUGH THE OVERNIGHT HOURS ACROSS SOUTHEAST COLORADO.

40/40

In the hours before

Local storm report, Jul 29, 9:44 PM MDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
944 PM MDT TUE JUL 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     HEAVY RAIN       7 N LAMAR               38.18N 102.62W
07/29/2014  M3.00 INCH       PROWERS            CO   TRAINED SPOTTER

0931 PM     HEAVY RAIN       4 NNE COLORADO SPRINGS  38.89N 104.79W
07/29/2014  M0.78 INCH       EL PASO            CO   EMERGENCY MNGR

0927 PM     HEAVY RAIN       4 WSW FALCON            38.90N 104.68W
07/29/2014  M1.00 INCH       EL PASO            CO   BROADCAST MEDIA

0858 PM     FLASH FLOOD      2 NE SWEETWATER RESERVO 38.37N 102.73W
07/29/2014                   KIOWA              CO   LAW ENFORCEMENT

            HIGHWAY 287 AT MM 105 IS CLOSED DUE TO FLOODING.

0856 PM     HEAVY RAIN       3 WSW COLORADO SPRINGS  38.82N 104.86W
07/29/2014  M1.43 INCH       EL PASO            CO   NWS EMPLOYEE

            0.98 FELL SINCE 745 PM.

0831 PM     HEAVY RAIN       EADS                    38.48N 102.77W
07/29/2014  M5.64 INCH       KIOWA              CO   TRAINED SPOTTER

0816 PM     HEAVY RAIN       3 SW COLORADO SPRINGS   38.80N 104.85W
07/29/2014  M1.41 INCH       EL PASO            CO   TRAINED SPOTTER

            0.70 SINCE 745 PM

0650 PM     HEAVY RAIN       3 NE MANITOU SPRINGS    38.88N 104.87W
07/29/2014  M0.68 INCH       EL PASO            CO   TRAINED SPOTTER

            IN PAST 40 MINUTES

0532 PM     FLASH FLOOD      EADS                    38.48N 102.77W
07/29/2014                   KIOWA              CO   TRAINED SPOTTER

            ESTIMATED 8 TO 10 INCHES OF WATER IS FLOWING SOUTH
            ACROSS YARDS.

0459 PM     FLASH FLOOD      EADS                    38.48N 102.78W
07/29/2014                   KIOWA              CO   LAW ENFORCEMENT

            HIGHWAY 287 CLOSED DUE TO FLOODING

0424 PM     FLASH FLOOD      EADS                    38.48N 102.77W
07/29/2014                   KIOWA              CO   TRAINED SPOTTER

            3 TO 6 INCHES OF WATER FLOWING OVER STREETS THROUGHOUT
            EADS. 10 TO 12 INCHES OF WATER RUNNING THROUGH SMALL
            DRAINAGE DITCHES. ROAD THROUGH UNDERPASS IS CLOSED.

0413 PM     FLASH FLOOD      1 ESE EADS              38.48N 102.77W
07/29/2014                   KIOWA              CO   TRAINED SPOTTER

            STREET FLOODING AT LEAST 6 INCHES DEEP

0741 AM     HEAVY RAIN       5 NE SPANISH PEAKS      37.43N 104.90W
07/29/2014  M1.20 INCH       HUERFANO           CO   TRAINED SPOTTER

            RAIN FELL OVERNIGHT

0111 AM     FLOOD            2 N BLANCA              37.47N 105.51W
07/29/2014                   COSTILLA           CO   LAW ENFORCEMENT

            WATER FLOWING 2-4 FEET DEEP OVER ROADWAYS BETWEEN 1
            MILE NORTH TO 3 MILES NORTH OF BLANCA

1243 AM     FLOOD            4 N BLANCA              37.50N 105.51W
07/29/2014                   COSTILLA           CO   TRAINED SPOTTER

            CREEKS OUT OF THEIR BANKS. CEDAR AVE AND SEVERAL OTHER
            DIRT ROADS WASHED OUT FROM RAIN WHICH FELL UP BASIN FROM
            THIS LOCATION. FLOODING BEGAIN 930 PM AND PEAKED AT 1130
            PM AND IS STILL ONGOING.

0740 PM     HEAVY RAIN       5 NNE ROSITA            38.16N 105.28W
07/28/2014  M1.75 INCH       CUSTER             CO   TRAINED SPOTTER

            HEAVY RAIN LASTED ABOUT AN HOUR. HEAVY RAIN ENDED ABOUT
            740 PM MDT.

0715 PM     FLOOD            4 NNE SPANISH PEAKS     37.43N 104.92W
07/28/2014                   HUERFANO           CO   LAW ENFORCEMENT

            HUERFANO COUNTY SHERIFF REPORTS FLOODING ON CR 340 NEAR
            BOY SCOUT RANCH

0530 PM     HEAVY RAIN       10 NNW WALSENBURG       37.75N 104.86W
07/28/2014  M2.00 INCH       HUERFANO           CO   TRAINED SPOTTER

&&

MN
Local storm report, Jul 29, 9:46 PM MDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
946 PM MDT TUE JUL 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HEAVY RAIN       1 S BEULAH              38.07N 104.98W
07/29/2014  M0.65 INCH       PUEBLO             CO   TRAINED SPOTTER

            IN THE PAST 40 MINUTES

&&

MW
Local storm report, Jul 29, 9:56 PM MDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
956 PM MDT TUE JUL 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HEAVY RAIN       3 WSW COLORADO SPRINGS  38.82N 104.86W
07/29/2014  M1.64 INCH       EL PASO            CO   NWS EMPLOYEE

&&

MN
Local storm report, Jul 29, 9:57 PM MDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
957 PM MDT TUE JUL 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     FLASH FLOOD      7 N LAMAR               38.18N 102.62W
07/29/2014                   PROWERS            CO   LAW ENFORCEMENT

            12 INCHES OF WATER OVER COUNTY ROAD 8 AND RR ROAD.

&&

STARK
Local storm report, Jul 29, 10:40 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1040 PM MDT TUE JUL 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     FLASH FLOOD      4 NE LAMAR              38.12N 102.56W
07/29/2014                   PROWERS            CO   TRAINED SPOTTER

            2.94 RAIN. FLOODING OCCURING ACROSS HIS PROPERTY.

&&

KLT
Local storm report, Jul 29, 11:54 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1154 PM MDT TUE JUL 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 PM     FLOOD            5 NW LAMAR              38.13N 102.68W
07/29/2014                   PROWERS            CO   LAW ENFORCEMENT

            HIGHWAY 196 BETWEEN LAMAR AND WILEY REMAINS CLOSED DUE
            TO FLOODING.

&&

KLT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 6:01 PM MDTAreal Flood AdvisoryPUBEl Paso119 min
Jul 29, 6:17 PM MDTFlash Flood WarningPUBEl Paso118 min
Jul 29, 6:46 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jul 29, 7:35 PM MDTAreal Flood AdvisoryPUBKiowa6 hr
Jul 29, 7:51 PM MDTSpecial Weather StatementPUBFremont24 min
Jul 29, 8:03 PM MDTSpecial Weather StatementPUBFremont27 min
Jul 29, 8:29 PM MDTFlash Flood WarningPUBFremont2 hr
Jul 29, 8:52 PM MDTSpecial Weather StatementPUBTeller23 min
Jul 29, 9:15 PM MDTAreal Flood AdvisoryPUBBaca, Las Animas2 hr
Jul 29, 9:30 PM MDTAreal Flood AdvisoryPUBBaca, Bent, Las Animas, Prowers5 hr
Jul 29, 10:02 PM MDTFlash Flood WarningPUBLas Animas3 hr
Jul 29, 10:19 PM MDTAreal Flood AdvisoryPUBKiowa, Prowers3 hr
Jul 29, 11:02 PM MDTAreal Flood WarningPUBBent, Kiowa, Prowers6 hr
Jul 29, 11:03 PM MDTAreal Flood AdvisoryPUBBaca3 hr
Jul 29, 11:51 PM MDTFlash Flood WatchPUBAlamosa, Baca, Bent, Chaffee, Costilla, Crowley and 11 more18 hr
Jul 30, 12:18 AM MDTAreal Flood AdvisoryPUBBent, Prowers3 hr
Jul 30, 12:41 AM MDTAreal Flood AdvisoryPUBProwers3 hr
Jul 30, 12:48 AM MDTAreal Flood AdvisoryPUBBaca, Las Animas, Prowers3 hr
Jul 30, 2:36 AM MDTAreal Flood WarningPUBBaca5 hr
Jul 30, 3:06 AM MDTAreal Flood WarningPUBBent, Otero3 hr
Jul 30, 2:33 PM MDTAreal Flood AdvisoryPUBEl Paso117 min
Jul 30, 2:48 PM MDTAreal Flood AdvisoryPUBEl Paso117 min
Jul 30, 3:38 PM MDTSpecial Weather StatementPUBTeller22 min
Jul 30, 5:13 PM MDTSpecial Weather StatementPUBTeller32 min
Jul 30, 5:29 PM MDTSpecial Weather StatementPUBAlamosa31 min
Jul 30, 5:57 PM MDTAreal Flood AdvisoryPUBSaguache2 hr

Nearby

Flash Flood Warnings in Colorado, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.